Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 10, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 9, 2004, 9:55 PM CDT for Marathon County, Shawano County, Waupaca County, Wisconsin. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2004, 9:55 PM CDT (02:55 UTC)
- Expired
- May 9, 2004, 10:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Marathon County, WI, Shawano County, WI, Waupaca County, WI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 7:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -818 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
185
WUUS53 KGRB 100255
SVRGRB
WIC073-115-135-100345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
955 PM CDT SUN MAY 9 2004
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARATHON COUNTY IN WISCONSIN
SHAWANO COUNTY IN WISCONSIN
WAUPACA COUNTY IN WISCONSIN
* UNTIL 1045 PM CDT
* AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS
LOCATED 6 MILES SOUTHWEST OF GALLOWAY. THAT PLACES IT 14 MILES
NORTHEAST OF STEVENS POINT. IT WAS MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GALLOWAY AROUND 1000 PM...
WHITCOMB AROUND 1010 PM...
BOWLER AROUND 1020 PM...
TILLEDA AROUND 1020 PM...
MORGAN AROUND 1025 PM...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...MOVE TO A BASEMENT OR SMALL INTERIOR ROOM
ON THE LOWEST FLOOR OF YOUR BUILDING.
FREQUENT CLOUD-TO-GROUND LIGHTNING IS LIKELY. IF OUTDOORS...STAY AWAY
FROM ISOLATED HIGH OBJECTS SUCH AS TREES. ALSO AVOID METAL OBJECTS.
LAT...LON 4493 8907 4494 8897 4484 8865 4463 8921
4468 8921 4469 8952
$$
MGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:15 PM CDT, 6 hours 40 minutes earlier.
Area forecast discussion, May 9, 3:15 PM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CDT SUN MAY 9 2004 .SHORT TERM...WARM FRONT STILL STRUGGLING TO PUSH NORTHWARD ACROSS THE CWA. HOWEVER...CLOUDS WERE ON THE DECREASE OVER CENTRAL WISCONSIN... AND TEMPERATURES HAVE REBOUNDED QUICKLY INTO THE 60S. STILL THINK CURRENT HIGHS WILL OCCUR AROUND 6 PM...THEREFORE CURRENT LOWS MAY BE HIGHER THAN WHAT IS CURRENTLY OBSERVED IN THE FAR NORTHEAST CORNER OF THE CWA...AND ALONG THE LAKE. OTHERWISE...RADAR CONTINUES TO SHOW SCATTERED SHOWERS AND THUNDERSTORMS DOTTING THE LANDSCAPE. THIS ACTIVITY WILL CONTINUE THIS AFTERNOON INTO THIS EVENING. ATTENTION WILL TURN TO THE WEST...WHERE A MODERATE RISK OF SEVERE THUNDERSTORMS IS FORECASTED ACROSS EAST CENTRAL MINNESOTA AND WESTERN WISCONSIN...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER OUR ENTIRE FORECAST AREA. THUNDERSTORMS WERE BEGINNING TO ERUPT ACROSS WEST CENTRAL MINNESOTA. THIS CLUSTER OF THUNDERSTORMS SHOULD MOVE EAST AND THEN TURN SOUTHEAST ALONG THE WARM FRONT ACROSS OUR CWA. WILL MENTION SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE SEVERE WEATHER CHECKLIST INDICATED THERE IS A GOOD POSSIBILITY OF SUPERCELLS WITH SOME OF THE PARAMETERS INDICATING DAMAGING WINDS AND LARGE HAIL. THERE IS ALSO THE POTENTIAL THAT SOME OF THESE CELLS MAY BE CAPABLE OF PRODUCING TORNADOES OVER CENTRAL WISCONSIN...WHICH WAS MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK. SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE EARLY MORNING OVER CENTRAL AND NORTH CENTRAL WISCONSIN...AND END BY EARLY AFTERNOON ALONG THE LAKESHORE. TEMPERATURES SHOULD BE MILD WITH HIGHS IN THE UPPER 60S TO MIDDLE 70S. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...MAIN CONCERNS ARE PRECIP CHCS AND TEMPS. HIGH PRESSURE WILL BRING A BRIEF PERIOD OF DRY WEATHER TO THE RGN MON NGT INTO TUES MORNING...BUT RETURN FLOW ON THE BACK SIDE OF THE HIGH MAY RESULT IN A CHC OF SHRA/TSRA OVER OUR SW COUNTIES BY TUES AFTERNOON. TUES NGT AND WEDS SHOULD BE WARM...WITH GRB CWA ENTRENCHED IN THE WARM SECTOR AHEAD OF A SLOWLY APPROACHING COLD FRONT. THE FRONT WILL EDGE THROUGH THE CWA ON THU AND THU NGT...BRINGING A GOOD CHC OF SHRA/TSRA. GULF MOISTURE WILL SURGE NORTHWARD AHEAD OF THE FRONT...WITH PW VALUES RISING TO 1 AND 1.5 INCHES...SO HEAVY RAINFALL IS POSSIBLE. EXTENDED PROGS HAVE BEEN TRENDING A LITTLE SLOWER WITH THIS FRONT...SO WE MAY EVENTUALLY NEED TO HANG ON TO A CHC OF RAIN FOR FRI...BUT WILL STICK WITH THE CURRENT DRY FCST FOR NOW. WEAK HIGH PRESSURE BUILDS INTO THE RGN FRI NGT INTO SAT...FOLLOWED BY A WEAK LOW PRESSURE SYSTEM SAT NGT. STAYED CLOSE TO EXTENDED TEMP GUIDANCE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, May 9, 12:15 PM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT SUN MAY 9 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CDT SUN MAY 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS A WARM FRONT LIFTS NORTH TOWARDS THE AREA. THE MAIN COMPLEX OF THUNDERSTORMS WILL DEVELOP ACROSS MINNESOTA AND WEST CENTRAL WISCONSIN THIS AFTERNOON...AND THEN SPREAD INTO NORTH CENTRAL AND CENTRAL WISCONSIN LATE THIS AFTERNOON OR EARLY THIS EVENING. THE STORMS SHOULD OVERSPREAD THE REMAINDER OF THE FORECAST AREA DURING THE EVENING AND OVERNIGHT HOURS. SOME OF THESE STORMS WILL BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. TORNADOES ARE ALSO POSSIBLE ACROSS CENTRAL WISCONSIN LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY...AND AGAIN TUESDAY NIGHT THROUGH THURSDAY NIGHT. SEVERE WEATHER DOES NOT APPEAR LIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. ECKBERG/KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, May 9, 9:11 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
911 PM CDT SUN MAY 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL MARATHON CITY 44.95N 89.84W
05/09/2004 1.00 INCH MARATHON WI AMATEUR RADIO
&&
KURIMSKILocal storm report, May 9, 9:12 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
912 PM CDT SUN MAY 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL SPENCER 44.76N 90.28W
05/09/2004 0.75 INCH MARATHON WI LAW ENFORCEMENT
&&
KURIMSKILocal storm report, May 9, 9:35 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
935 PM CDT SUN MAY 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL WISCONSIN RAPIDS 44.40N 89.84W
05/09/2004 0.75 INCH WOOD WI AMATEUR RADIO
&&
KURIMSKILocal storm report, May 9, 9:38 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
938 PM CDT SUN MAY 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL STEVENS POINT 44.51N 89.56W
05/09/2004 0.75 INCH PORTAGE WI LAW ENFORCEMENT
&&
KURIMSKILocal storm report, May 9, 9:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
940 PM CDT SUN MAY 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL WISCONSIN RAPIDS 44.40N 89.84W
05/09/2004 1.00 INCH WOOD WI LAW ENFORCEMENT
&&
KURIMSKILocal storm report, May 9, 9:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
945 PM CDT SUN MAY 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL STEVENS POINT 44.51N 89.56W
05/09/2004 0.75 INCH PORTAGE WI EMERGENCY MNGR
0942 PM HAIL WISCONSIN RAPIDS 44.40N 89.84W
05/09/2004 0.75 INCH WOOD WI EMERGENCY MNGR
&&
KURIMSKIThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:29 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 61 min |
| May 9, 9:26 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 49 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.